Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Well-posedness, regularity and exact controllability for the problem of transmission of the Schrödinger equation


Authors: I. Allag and S. E. Rebiai
Journal: Quart. Appl. Math. 72 (2014), 93-108
MSC (2000): Primary 35J10, 93C20, 93C25, 93D15, 93B05, 93B07
DOI: https://doi.org/10.1090/S0033-569X-2013-01351-0
Published electronically: November 13, 2013
MathSciNet review: 3185134
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we shall study the system of transmission of the Schrödinger equation with Dirichlet control and colocated observation. Using the multiplier method, we show that the system is well-posed with input and ouput space $ U=L^{2}(\Gamma )$ and state space $ X=H^{-1}(\Omega ).$ The regularity of the system is also established, and the feedthrough operator is found to be zero. Finally, the exact controllability of the open-loop system is obtained by proving the observability inequality of the dual system.


References [Enhancements On Off] (What's this?)

  • [1] I. Allag and S. E. Rebiai, ``Well-posedness and regularity of the Schrödinger equation with variable coefficients and boundary control and observation'', in Eighteenth International Symposium on Mathematical Theory of Networks and Systems, Blacksburg, Virginia, 2008.
  • [2] C. I. Byrnes, D. S. Gilliam, V. I. Shubov, and G. Weiss, Regular linear systems governed by a boundary controlled heat equation, J. Dynam. Control Systems 8 (2002), no. 3, 341-370. MR 1914447 (2003d:93045), https://doi.org/10.1023/A:1016330420910
  • [3] Shugen Chai and Bao-Zhu Guo, Feedthrough operator for linear elasticity system with boundary control and observation, SIAM J. Control Optim. 48 (2010), no. 6, 3708-3734. MR 2606833 (2011b:93066), https://doi.org/10.1137/080729335
  • [4] Bao-Zhu Guo and Zhi-Chao Shao, Regularity of a Schrödinger equation with Dirichlet control and colocated observation, Systems Control Lett. 54 (2005), no. 11, 1135-1142. MR 2170295 (2006d:35208), https://doi.org/10.1016/j.sysconle.2005.04.008
  • [5] Bao-Zhu Guo and Zhi-Chao Shao, Regularity of an Euler-Bernoulli equation with Neumann control and collocated observation, J. Dyn. Control Syst. 12 (2006), no. 3, 405-418. MR 2233027 (2007b:93076), https://doi.org/10.1007/s10450-006-0006-x
  • [6] Bao-Zhu Guo and Zhi-Chao Shao, On well-posedness, regularity and exact controllability for problems of transmission of plate equation with variable coefficients, Quart. Appl. Math. 65 (2007), no. 4, 705-736. MR 2370357 (2009a:93014)
  • [7] Bao-Zhu Guo and Xu Zhang, The regularity of the wave equation with partial Dirichlet control and colocated observation, SIAM J. Control Optim. 44 (2005), no. 5, 1598-1613. MR 2193497 (2006j:93058), https://doi.org/10.1137/040610702
  • [8] Bao-Zhu Guo and Zhi-Xiong Zhang, On the well-posedness and regularity of the wave equation with variable coefficients, ESAIM Control Optim. Calc. Var. 13 (2007), no. 4, 776-792. MR 2351403 (2009a:35153), https://doi.org/10.1051/cocv:2007040
  • [9] Bao-Zhu Guo and Zhi-Xiong Zhang, Well-posedness and regularity for an Euler-Bernoulli plate with variable coefficients and boundary control and observation, Math. Control Signals Systems 19 (2007), no. 4, 337-360. MR 2354054 (2009g:93008), https://doi.org/10.1007/s00498-007-0017-5
  • [10] Bao-Zhu Guo and Zhi-Xiong Zhang, Well-posedness of systems of linear elasticity with Dirichlet boundary control and observation, SIAM J. Control Optim. 48 (2009), no. 4, 2139-2167. MR 2520323 (2010h:93049), https://doi.org/10.1137/070705593
  • [11] I. Lasiecka and R. Triggiani, Optimal regularity, exact controllability and uniform stabilization of Schrödinger equations with Dirichlet control, Differential Integral Equations 5 (1992), no. 3, 521-535. MR 1157485 (93d:93048)
  • [12] Irena Lasiecka and Roberto Triggiani, Control theory for partial differential equations: continuous and approximation theories. II. Abstract hyperbolic-like systems over a finite time horizon, Encyclopedia of Mathematics and its Applications, vol. 75, Cambridge University Press, Cambridge, 2000. MR 1745476 (2001m:93003)
  • [13] I. Lasiecka and R. Triggiani, $ L_2(\Sigma )$-regularity of the boundary to boundary operator $ B^\ast L$ for hyperbolic and Petrowski PDEs, Abstr. Appl. Anal. 19 (2003), 1061-1139. MR 2041290 (2005i:35164), https://doi.org/10.1155/S1085337503305032
  • [14] J.-L. Lions and E. Magenes, Non-homogeneous boundary value problems and applications. Vol. I, Springer-Verlag, New York, 1972. Translated from the French by P. Kenneth; Die Grundlehren der mathematischen Wissenschaften, Band 181. MR 0350177 (50 #2670)
  • [15] Weijiu Liu and Graham H. Williams, Exact controllability for problems of transmission of the plate equation with lower-order terms, Quart. Appl. Math. 58 (2000), no. 1, 37-68. MR 1738557 (2001d:93015)
  • [16] Tiao Lu, Wei Cai, and Pingwen Zhang, Conservative local discontinuous Galerkin methods for time dependent Schrödinger equation, Int. J. Numer. Anal. Model. 2 (2005), no. 1, 75-84. MR 2112659 (2005m:65219)
  • [17] Elaine Machtyngier, Exact controllability for the Schrödinger equation, SIAM J. Control Optim. 32 (1994), no. 1, 24-34. MR 1255957 (95a:93011), https://doi.org/10.1137/S0363012991223145
  • [18] A. Pazy, Semigroups of linear operators and applications to partial differential equations, Applied Mathematical Sciences, vol. 44, Springer-Verlag, New York, 1983. MR 710486 (85g:47061)
  • [19] Dietmar Salamon, Infinite-dimensional linear systems with unbounded control and observation: a functional analytic approach, Trans. Amer. Math. Soc. 300 (1987), no. 2, 383-431. MR 876460 (88d:93024), https://doi.org/10.2307/2000351
  • [20] A. A. Suzko and E. P. Velicheva, Mathematical modeling of quantum well potentials via generalized Darboux transformations, Physics of Particles and Nuclei Letters, vol. 8, 2011, pp. 458-462.
  • [21] Roberto Triggiani and Peng-Fei Yao, Inverse/observability estimates for Schrödinger equations with variable coefficients. Recent advances in control of PDEs, Control Cybernet. 28 (1999), no. 3, 627-664. MR 1782019 (2001f:93017)
  • [22] George Weiss, Regular linear systems with feedback, Math. Control Signals Systems 7 (1994), no. 1, 23-57. MR 1359020 (96i:93046), https://doi.org/10.1007/BF01211484
  • [23] George Weiss, Transfer functions of regular linear systems. I. Characterizations of regularity, Trans. Amer. Math. Soc. 342 (1994), no. 2, 827-854. MR 1179402 (94f:93074), https://doi.org/10.2307/2154655

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 35J10, 93C20, 93C25, 93D15, 93B05, 93B07

Retrieve articles in all journals with MSC (2000): 35J10, 93C20, 93C25, 93D15, 93B05, 93B07


Additional Information

I. Allag
Affiliation: Department of Mathematics, Faculty of Sciences, University of Batna, 05000 Batna, Algeria
Email: allag{\textunderscore}ismahane@hotmail.com

S. E. Rebiai
Affiliation: Department of Mathematics, Faculty of Sciences, University of Batna, 05000 Batna, Algeria
Email: rebiai@hotmail.com

DOI: https://doi.org/10.1090/S0033-569X-2013-01351-0
Received by editor(s): March 14, 2012
Published electronically: November 13, 2013
Article copyright: © Copyright 2013 Brown University
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society